Alert archive / Georgia / Tornado Warnings in 2010

Tornado Warning 14, NWS Tallahassee, FL

April 8, 2010Calhoun County, Clay County, Early County, Georgia

NWS Tallahassee, FL issued this tornado warning at Apr 8, 2010, 3:03 PM EDT for Calhoun County, Clay County, Early County, Georgia. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2010, 3:03 PM EDT (19:03 UTC)
Expired
Apr 8, 2010, 3:30 PM EDT
In force
27 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Calhoun County, GA, Clay County, GA, Early County, GA

What was reported inside it

TimeReportWhereRemark
Apr 8, 3:24 PM EDTTSTM WND DMGNicholasville, GA60 FOOT GREENHOUSE DESTROYED BY DOWNBURST. TIME OF EVENT ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 2:02 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2010-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2010-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

201 
WFUS52 KTAE 081903
TORTAE
GAC037-061-099-081930-
/O.NEW.KTAE.TO.W.0014.100408T1903Z-100408T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
303 PM EDT THU APR 8 2010

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN CALHOUN COUNTY IN SOUTHWEST GEORGIA...
  SOUTHEASTERN CLAY COUNTY IN SOUTHWEST GEORGIA...
  NORTHERN EARLY COUNTY IN SOUTHWEST GEORGIA...
  THIS INCLUDES THE CITY OF BLAKELY...

* UNTIL 330 PM EDT

* AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 8 MILES NORTHWEST OF BLAKELY...MOVING EAST AT 35
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EDISON AND ARLINGTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING
FOR SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWESTERN GEORGIA.

&&

LAT...LON 3140 8463 3135 8509 3137 8509 3140 8507
      3142 8507 3144 8506 3149 8507 3154 8504
      3162 8470
TIME...MOT...LOC 1903Z 253DEG 31KT 3144 8502

$$

25-CAMP
2 follow-up statements
439 
WWUS52 KTAE 081920
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EDT THU APR 8 2010

GAC037-061-099-081930-
/O.CON.KTAE.TO.W.0014.000000T0000Z-100408T1930Z/
EARLY GA-CALHOUN GA-CLAY GA-
320 PM EDT THU APR 8 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR
SOUTHEASTERN CLAY...WESTERN CALHOUN AND NORTHEASTERN EARLY COUNTIES
IN SOUTHWEST GEORGIA...

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR COLOMOKEE...OR 6
MILES NORTHEAST OF BLAKELY...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JEFF...
TURMAN...PARKSVILLE...NICHOLASVILLE...EDISON...COMMISSARY HILL AND
ARLINGTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING
FOR SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWESTERN GEORGIA.

&&

LAT...LON 3154 8495 3162 8470 3140 8463 3137 8491
TIME...MOT...LOC 1920Z 253DEG 31KT 3145 8485

$$
427 
WWUS52 KTAE 081928
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
328 PM EDT THU APR 8 2010

GAC037-061-099-081938-
/O.EXP.KTAE.TO.W.0014.000000T0000Z-100408T1930Z/
EARLY GA-CALHOUN GA-CLAY GA-
328 PM EDT THU APR 8 2010

...THE TORNADO WARNING FOR SOUTHEASTERN CLAY...WESTERN CALHOUN AND
NORTHEASTERN EARLY COUNTIES IN SOUTHWEST GEORGIA WILL EXPIRE AT 330
PM EDT...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT THURSDAY EVENING
FOR SOUTHEAST ALABAMA AND CENTRAL FLORIDA AND SOUTHWESTERN GEORGIA.

LAT...LON 3154 8495 3162 8470 3140 8463 3137 8491
TIME...MOT...LOC 1928Z 253DEG 31KT 3146 8477

$$

25-CAMP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 8, 9:00 AM EDT, 6 hours 3 minutes earlier.

Area forecast discussion, Apr 8, 9:00 AM EDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 AM EDT THU APR 8 2010

...MOST OF LOCAL AREA UNDER A SLIGHT RISK FOR SEVERE TSTMS INTO THIS
EVE...

.SYNOPSIS...
AT UPPER LEVELS...
THE AMPLIFIED LARGE SCALE CONUS PATTERN IS HIGHLIGHTED BY A TROUGH
ALONG PACIFIC COAST...RIDGE OVER WESTERN STATES...A FULL LATITUDE
TROUGH FROM E/CNTRL TO ERN STATES AND A RIDGE OFF ERN SEABOARD. MAIN
FEATURE OF INTEREST IS H5 TROUGH FROM LAKE MI SWD TO LWR MS VALLEY
THIS MORNING WITH H5 538MB LOW OVER GREAT LAKES WITH A VORT LOBE
EXTENDING FROM NEAR LOW INTO WRN MS. H5 LOW IS PROGGED TO LIFT
THROUGH THE GREAT LAKES REGION DURING THE DAY AS AT LEAST A COUPLE
OF SMALL IMPULSES PIVOT AROUND ITS S/E PERIPHERY. LATEST SATELLITE
PIX IMPLY THAT LEAD SHORTWAVE STARTING TO TRANSLATE EWD RATHER THAN
SEWD. AT THE SAME...SEVERAL ADDITIONAL IMPULSES ARE PROGGED TO
GRADUALLY PROGRESS THROUGH THE BASE OF THE LARGER SCALE TROUGH...
BEFORE LIFTING ACROSS THE UPPER TENNESSEE VALLEY/SOUTHERN
APPALACHIANS...AND NORTHWARD TO THE LEE OF THE APPALACHIANS THIS
EVENING INTO EARLY FRIDAY. FORCING ASSOCIATED WITH EACH OF THESE
IMPULSES SHOULD CONTRIBUTE TO THUNDERSTORM ACTIVITY INTO
TONIGHT...SOME OF WHICH WILL IMPACT THE LOCAL REGION.

BEYOND THIS EVE AND INTO THE WEEKEND...UPPER FLOW WILL BRIEFLY
BECOME MORE PROGRESSIVE PAC TROUGH SHIFTS ONSHORE...ALLOWING THE
CENTRAL U.S. TROUGH TO MOVE INTO THE ERN STATES EARLY FRIDAY THEN
SWING ENE THROUGH NEW ENGLAND AND OFF THE SERN ATLANTIC COAST BY
EVENING. IT WILL THEN MOVE OFFSHORE OVER WEEKEND AS THE SUBTROPICAL
RIDGE SHIFTS FURTHER OFF THE SE U.S. COAST. THIS TRANSLATES TO WEAK
RIDGING OVER CWA. HOWEVER...CHANGES ARE EXPECTED ON MONDAY
HIGHLIGHTED BY RETURN TO WESTERN TROUGH AND HIGH AMPLITUDE
SUBTROPICAL RIDGE THAT BUILDS ACROSS THE EASTERN STATES INTO THE
EXTENDED PERIOD.

AT LOWER LEVELS...
MEAN LAYER HIGH PRESSURE WILL CONTINUE TO SHIFT INTO WRN ATLC AS
WARM SW TO W FLOW ADVECTS OVER THE CWA IN ADVANCE OF A COLD FRONT.
IN ADVANCE OF H5 TROUGH...996MB LOW NOTED ACROSS LWR MI/SW ONTARIO
THIS MORN WITH THIS FRONT EXTENDING SWWD TO THE CNTRL ALA/ERN LA AND
INTO GULF COAST. AT 9 AM EDT...A NARROW LINE OF CONVECTION ASSOCD
WITH A PRE-FRONTAL SQUALL LINE WAS PUSHING EWD ACROSS EAST CNTRL
ALA...N GA AND JUST ENTERING WRN MOST PANHANDLE. REGIONAL RADAR
SHOWS SOME BOWING OVER N GA. COLD FRONT SHOULD OVERTAKE THE
PREFRONTAL TROF BY AFTERNOON AS THE PARENT SURFACE LOW BEGINS TO
OCCLUDE. NOSE OF 60 DEGREE DEWPOINTS WILL ADVECT NORTHWARD IN
ADVANCE OF THE LARGE SCALE TROUGH ON THE HEELS OF A 35-45KT LLJ.
THIS FRONT WILL TRANSLATE EWD TO THE APPALACHIANS/NE GULF LATE THIS
AFTERNOON AND EVE (SEE BELOW) AND TO THE ATLANTIC COAST LATE
TONIGHT. IN ITS WAKE...DRY AND COOLER CONDITIONS WITH BREEZY NW FLOW
WILL PREVAIL FOR THE REMAINDER OF THE SHORT TERM AS A LARGE SFC HIGH
AND A MASSIVE AREA OF VERY DRY AIR SPREADS FROM THE MIDWEST INTO THE
SE U.S. TEMPS ARE EXPECTED TO BE MUCH COOLER.

&&

.SHORT TERM...THIS AFTERNOON THRU TONIGHT...
THE MODELS ARE ALL IN GOOD AGREEMENT WITH THE TIMING OF THE EWD
PROGRESSION OF THE APPROACHING FRONTAL SYSTEM. THE FRONT SHOULD
ENTER OUR SE AL ZONES 18-20Z...ROUGHLY BISECT THE FORECAST AREA FROM
NE TO SW AT 23Z...AND PUSH SE OF THE FORECAST AREA ENTIRELY AROUND
06Z GIVE OR TAKE AN HOUR. EXPECT THE PASSAGE OF PRECIP/FRONT TO SLOW
DOWN WHEN IT REACHES ERN MOST COUNTIES AS THERE ARE INDICATIONS THAT
UPPER LEVEL TROUGH BECOMING MORE ZONAL WITH THE CONVECTION.

CONVECTION OVER WRN COUNTIES NOW AROUND ONE HOUR AHEAD OF FRONTAL
PASSAGE. SHOWERS CONTINUE TO DEVELOP AHEAD OF THE MAIN CONVECTIVE
LINE OVER THE PANHANDLE AND SE AL. THE MAIN CONVECTION WILL GET INTO
OUR FAR WRN ZONES AROUND MIDDAY AND THEN PROGRESS STEADILY ACROSS
THE AREA. CONVECTION SHOULD PEAK IN INTENSITY AS IT TRAVERSES OUR
ERN FL PANHANDLE AND WRN BIG BEND ZONES...AS WELL AS SW GA DURING
THE AFTERNOON HOURS AND THEN BEGIN TO WEAKEN A BIT AS IT MOVES
ACROSS S CENTRAL GA AND THE ERN BIG BEND COUNTIES DURING THE EVENING
HOURS. LOCAL CONFIDENCE GRIDS FULLY SUPPORT THE NEW SPC DAY 1
CONVECTIVE OUTLOOK THAT NOW EXTENDS SWD TO THE GULF COAST.

TAE 12Z SOUNDING SHOWED WARM TEMPERATURES NEAR 700-800 MB
WITH STRONG CAP ABOVE. THIS CAP OF SORTS IS PARTIALLY OFFSET BY
INCREASING WARM AND MOIST CONDITIONS AT LOW LEVELS...RESULTING IN
SURFACE BASED CAPES OF 400-600 J/KG INITIALLY TO AS HIGH AS 1000
J/KG BY MIDDAY WITH DAYTIME HEATING. THE MAIN CONVECTIVE CONCERN
WILL BE GUSTY WINDS WITH AN 850 MB JET OF 35-45 KTS. THIS WILL
TRANSPORT LOW-LEVEL MOISTURE NEWD IN ADVANCE OF THE FRONT...AND
CLOUD BREAKS WILL ALLOW SURFACE TEMPERATURES TO WARM INTO 70S AND
LOWER 80S.

ALTHOUGH THE LOW LEVEL FLOW WILL BE FAIRLY UNIDIRECTIONAL...0-1 KM
HELICITIES WILL BE AS HIGH AS 150 M2/S2. SO...LOW LEVEL INSTABILITY
WILL BE MORE THAN SUFFICIENT FOR SEVERE STORMS DURING THE AFTERNOON
HOURS. BULK SHEAR WILL BE AROUND 40 KT. T+ REMAINS IN THE GRIDS WITH
DAMAGING WINDS THE PRIMARY THREAT. DUE TO THE PROGRESSIVE NATURE OF
THIS SYSTEM AND THE RECENT DRY CONDITIONS...FLOODING WILL NOT BE A
CONCERN EXCEPT POSSIBLY ERN MOST COUNTIES WHEN SYSTEM IS EXPECTED TO
SLOW DOWN. SPC ADVERTISES ALL BUT OUR WRN MOST SECTIONS OF SE ALA
AND PANHANDLE UNDER A SLIGHT RISK OF SEVERE STORM DEVELOPMENT INTO
THIS EVE.

&&

.MARINE...THIS AFTERNOON THRU TONIGHT.
ONSHORE WINDS WILL INCREASE AHEAD OF THE FRONT AND ARE FORECAST TO
APPROACH ADVISORY LEVELS ACROSS OUR ERN LEGS. WILL MONITOR BUT
CONTINUE WITH EXERCISE CAUTION HEADLINES FOR NOW. WINDS WILL REMAIN
ELEVATED AS THEY SHIFT TO THE NW OVERNIGHT BEHIND THE FRONT. WINDS
WILL SUBSIDE BELOW HEADLINE CRITERIA ON FRI.

LOOKING AT THE SURF FORECAST...WE ARE SEEING SOME 8-SEC SWELL IN THE
BUOY DATA THAT IS NOT DEPICTED IN EITHER WNA OR THE LOCAL SWAN. THAT
EXPLAINS THE 5 FT SEAS WITH WINDS UNDER 10-KT. WE WILL BE INCREASE
MODEL PERIODS BY A SECOND AND THAT WILL GIVE US A LARGE AREA OF 5-FT
SURF OVER OUR PANHANDLE ZONES FROM PANAMA CITY W. THAT IS JUST SHY
OF HIGH SURF ADVISORY CRITERIA AND WILL DEFINITELY JUSTIFY A
CONTINUATION OF OUR FORECAST HIGH RISK FOR RIP CURRENTS TO TODAY.

&&

.AVIATION...VFR CIGS THIS MORNING SHOULD LIFT AND BREAK UP OVER THE
NEXT HOUR OR SO WITH VFR CIGS BRIEFLY PREVAILING. COLD FRONT WILL
MOVE THROUGH THE REGION TODAY BRINGING  MVFR CIGS AND TSRA TO ALL
TERMINALS THIS AFTERNOON AND EVENING. SKIES SHOULD CLEAR OVERNIGHT
WITH A RETURN TO VFR CONDITIONS.

&&

.FIRE WEATHER...NO CONCERNS THRU TONIGHT.

&&

.HYDROLOGY...QPF WITH THIS FRONTAL SYSTEM IS EXPECTED TO BE AN INCH
OR LESS AND WILL NOT CAUSE ANY RIVERINE PROBLEMS.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON INTO FRIDAY
     EVENING ALL ZONES.
GM...NONE.

&&

BLOCK/CAMP
Hazardous weather outlook, Apr 8, 12:27 PM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1227 PM EDT THU APR 8 2010

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-091015-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1227 PM EDT THU APR 8 2010 /1127 AM CDT THU APR 8 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO TONIGHT

.DAY ONE...REST OF TODAY AND TONIGHT...
A LINE OF THUNDERSTORMS WILL CROSS THE AREA FROM WEST TO EAST DURING
THIS AFTERNOON IN TO EVENING AHEAD OF A COLD FRONT. MOST OF THESE
STORMS WILL BE CROSSING THE AREA BEFORE SUNDOWN...AND DURING PEAK
HEATING WITH INSTABILITY AND SHEAR PROFILES SUPPORTIVE OF THE
DEVELOPMENT OF SEVERE STORMS. THE STORMS WILL CROSS SOUTHEAST
ALABAMA AND CENTRAL PORTIONS OF THE FLORIDA PANHANDLE UNTIL
MID AFTERNOON...CROSS THE EASTERN PANHANDLE...WESTERN BIG BEND
AND SOUTHWEST GEORGIA DURING THE AFTERNOON...AND THE EASTERN
PORTIONS OF THE FORECAST AREA THIS EVENING.

ALTHOUGH THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND
GUSTS...A FEW HAILERS AND ISOLATED TORNADOES REMAIN POSSIBLE. THE
WEATHER SERVICE ALREADY WARNED FOR A TORNADO AND SEVERE THUNDERSTORM
ACROSS SOUTHEAST ALABAMA AT THE LEADING EDGE OF THE CONVECTION
AROUND 12 PM EDT. THE BEST WINDOW FOR SEVERE WEATHER WILL REMAIN IN
THE AFTERNOON HOURS. THERE IS ALSO A HIGH RISK FOR RIP CURRENTS
TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES. ONSHORE
WINDS WILL KICK UP TO 15 TO 20 KNOTS TODAY...SO MARINERS ARE
ENCOURAGED TO EXERCISE CAUTION. WINDS WILL REMAIN ELEVATED TONIGHT
AS WINDS SHIFT TO OFFSHORE BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A PROLONGED PERIOD OF DRY WEATHER IS ON TAP. OUTSIDE OF FIRE
WEATHER ISSUES...THE ONLY WEATHER THREAT WILL BE NOCTURNAL SURGES
ACROSS THE GULF WATERS. EAST OT NORTHEAST WINDS WILL KICK UP TO
EXERCISE CAUTION RANGE EACH NIGHT AND THEN DROP OFF DURING EACH
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED WITH THE ISSUANCE OF THE FIRST
CONVECTIVE WATCH TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

In the hours before

Special weather statement, Apr 8, 12:40 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1240 PM EDT THU APR 8 2010

ALZ069-081715-
HOUSTON-
1140 AM CDT THU APR 8 2010

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOUSTON COUNTY IN
SOUTHEAST ALABAMA...

* UNTIL 1215 PM CDT

AT 1134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COWARTS...OR NEAR DOTHAN...MOVING NORTHEAST
AT 35 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Special weather statement, Apr 8, 12:49 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1249 PM EDT THU APR 8 2010

ALZ065-081730-
COFFEE-
1149 AM CDT THU APR 8 2010

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE COUNTY...

* UNTIL 1230 PM CDT

AT 1148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ESTOTHEL...OR 11 MILES SOUTH OF ELBA...
MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE NEAR...
  NEW BROCKTON BY 1220 PM CDT.
  ENTERPRISE BY 1225 PM CDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP
Local storm report, Apr 8, 1:27 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
127 PM EDT THU APR 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TORNADO          4 NW ENTERPRISE         31.35N 85.90W
04/08/2010                   COFFEE             AL   LAW ENFORCEMENT

            TORNADO REPORTED ON THE GROUND AT THE INTERSECTION OF
            AL87 AND HWY 134.

&&

MB
Special weather statement, Apr 8, 1:39 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
139 PM EDT THU APR 8 2010

FLZ016-026-081830-
GADSDEN-LIBERTY-
139 PM EDT THU APR 8 2010

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GADSDEN AND LIBERTY
COUNTIES IN THE FLORIDA BIG BEND...

* UNTIL 230 PM EDT

AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BLOUNTSTOWN...MOVING NORTHEAST AT 35 MPH.

WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

17-GOULD
Local storm report, Apr 8, 2:45 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EDT THU APR 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TORNADO          3 S QUINCY              30.54N 84.58W
04/08/2010                   GADSDEN            FL   LAW ENFORCEMENT

            TORNADO TOUCHDOWN 3 MILES SOUTH OF INTERSTATE 10 ALONG
            HWY 267. MANY TREES DOWN...FURTHER DAMAGE WILL BE
            INVESTIGATED.

&&

GOULD
Special weather statement, Apr 8, 2:50 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 PM EDT THU APR 8 2010

ALZ067-069-GAZ121>123-142-081930-
CALHOUN-CLAY-EARLY-HENRY-HOUSTON-RANDOLPH-
250 PM EDT THU APR 8 2010

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN...CLAY...EARLY...
HENRY...HOUSTON AND RANDOLPH COUNTIES...

* UNTIL 330 PM EDT/230 PM CDT/

AT 248 PM EDT/148 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
WEST OF EDISON TO 8 MILES WEST OF BLAKELY TO KINSEY...OR ALONG A LINE
EXTENDING FROM 11 MILES EAST OF FORT GAINES TO 8 MILES WEST OF
BLAKELY TO DOWNTOWN DOTHAN...MOVING EAST AT 40 MPH.

THESE STORMS WILL BE NEAR...
  COLUMBIA BY 205 PM CDT.
  BLAKELY BY 320 PM EDT.
  ARLINGTON BY 330 PM EDT.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 2:35 PM EDTTornado WarningTAEDecatur, Grady25 min
Apr 8, 2:58 PM EDTSevere Thunderstorm WarningTAECalhoun, Clay, Early47 min
Apr 8, 3:31 PM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Dougherty, Early29 min
Apr 8, 4:16 PM EDTSevere Thunderstorm WarningTAEDougherty, Lee29 min
Apr 8, 5:43 PM EDTSevere Thunderstorm WarningTAEBrooks, Lanier, Lowndes32 min
Apr 8, 6:35 PM EDTSevere Thunderstorm WarningTAEBen Hill, Irwin, Tift40 min
Apr 8, 7:10 PM EDTSevere Thunderstorm WarningTAEBrooks, Lowndes50 min

Nearby

Tornado Warnings in Georgia, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.